MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD, 480 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH ROD, 480 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 179762480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was an asd for lumbar kyphosis on an unknown date.The patient had not been to the outpatient clinic for about the last three years.On an unknown date, the patient came to the outpatient clinic due to pain, and the surgeon confirmed the rod breakage.The revision surgery was performed on (b)(6) 2023 due to the rod breakage.The event date is unknown.In the revision surgery, s1 and s2 set screws were removed.Sfx between l5 to s1 were removed.The rods on both side between l5 to s1 to s2 were removed.Sfx between l3 to l4 were removed.Four of top notch uc were placed between l3 to l4 and l4 to l5 on both side.The transverse rod connector 40mm were cut and installed on s2 sai screw on both sides.S1 expedium screw with lateral connectors 20 mm were placed on both sides.Two of rod120mm were placed on inside the pedicle screw.The final fastening was performed.The surgeon confirmed the pseudarthrosis between l5-s1.He believes that the pseudoarticulation is the cause of the breakage of the rods in question.The rod breakage occurred bilaterally between l5 and s1.They were broken on both sides directly below l5 screw and directly above sfx installed between l5 and s1.There are no pieces in the patient.The surgeon confirmed by x-ray.No further information is available.This report is for one (1) rod, 480 mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: osh,mnh,kwp,mni and kwq.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient outcome was reported to be stable.

Brand Name
ROD, 480 MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key18394874
Report Number1526439-2023-02625
Device Sequence Number14125970
Product Code NKB
UDI-Device Identifier10705034077437
UDI-Public(01)10705034077437
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179762480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - LOCKING/SET SCREWS: EXPEDIUM SFX; UNK - SCREW/ROD ACCESS: EXPEDM SFX CROSSCONNECTOR; UNK - SCREWS: PEDICLE; UNK - SCREWS: VIPER SAI; UNKNOWN LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale